MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401040
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an amplatz super stiff was used in the procedure.When pushing the guidewire to mount onto the stent, the guidewire broke off after applying force due to the feeling of having a foreign matter.No patient complications were reported.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device problem code a0501 captures the reportable event of a core wire break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Device problem code a0501 captures the reportable event of a core wire break.The returned amplatz guidewire was analyzed, and the evaluation found that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point.Also, the guidewire was kinked and bent at distal section.During product analysis it was found that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point, also, the guidewire was kinked and bent at distal section, it is related to excessive handling of the device and the technique used by the doctor in preparation, which could possibly have affected the performance and integrity of the device.The most probable cause code for the as reported code coil wire detachment of device or device component is "adverse event related to procedure.".
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Device problem code a0501 captures the reportable event of a core wire break.The returned amplatz guidewire was analyzed, and the evaluation found that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point.Also, the guidewire was kinked and bent at distal section.During product analysis it was found that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point, also, the guidewire was kinked and bent at distal section, it is related to excessive handling of the device and the technique used by the doctor in preparation, which could possibly have affected the performance and integrity of the device.The most probable cause code for the as reported code coil wire detachment of device or device component is "adverse event related to procedure".
 
Event or Problem Description
It was reported that, during a ureteroscopy procedure using an amplatz super stiff.When pushing the guidewire to mount onto the stent, the guidewire broke off after applying force.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19940241
Report Number2124215-2024-49107
Device Sequence Number7340309
Product Code EZB
UDI-Device Identifier08714729752660
UDI-Public08714729752660
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066401040
Device Catalogue Number640-104S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/16/2024
10/22/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/09/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown